Dynamics of kinks in two-dimensional hyperbolic models

Horacio G. Rotstein, Alexander A. Nepomnyashchy

Research output: Contribution to journalArticlepeer-review

21 Scopus citations

Abstract

We study the motion of fronts for an extended version of the nonlinear wave equation, ∈2φtt + ∈2γφt = ∈2 Δφ + f (φ) + ∈h + ∈4ηΔφt with positive ∈ ≪ 1 in cartesian and polar coordinates and give a local description of the front in terms of its normal velocity, acceleration and curvature. We study analytically and numerically the motion of planar and circular fronts and perturbations on them.

Original languageEnglish (US)
Pages (from-to)245-265
Number of pages21
JournalPhysica D: Nonlinear Phenomena
Volume136
Issue number3-4
DOIs
StatePublished - Feb 15 2000
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Condensed Matter Physics
  • Applied Mathematics

Keywords

  • Born-Infeld equation
  • Front motion
  • Hyperbolic models
  • Kink dynamics

Fingerprint Dive into the research topics of 'Dynamics of kinks in two-dimensional hyperbolic models'. Together they form a unique fingerprint.

Cite this